Diet and meds: side effects of antiepileptics

Patient

Q: I have recently started taking my med as percribed, and ganed alot of weight (43 lbs) in 5 months. i have watched my diet,ridden bicycle in morning and night,walked on tredmill.nothing has worked.can you help or give a suggestion.thank you kimberly miller.

Doctor

A:   The medications that you are taking ie tegretol do lead to some weight gain. You will need to change that medication as it leads to weight gain. Ask you fmaily doctor to start you on another class of antiepiletpics. I hope this helps.

Related Q&A

Q: For the past 2.5 years, I've had a problem with swallowing food and liquids. At first I had difficulty swallowing sol...

Q: My boyfriend for the past 10 days has refused to eat. He is currently living off of Gatorade, Protein Shakes Etc. (dr...

Q: What supplements or otc medicines can i take to increase my appetite? Thanks

Q: My friends think I have an eating disorder. I'm not super skinny and I do have extra weight on me (20 pounds to be e...

Q: I have been suffering from mild nausea for about two months, constantly feeling tired and not hungry or thirsty at al...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews